MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number KE3CIC-W-MP
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Skin Discoloration (2074); Skin Inflammation/ Irritation (4545)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported (09-jun-2023) that the user experienced a burning sensation in her ear canal, after falling asleep with her completely-in the-canal hearing aid.The issue is only present on one ear.It is unknown which ear, in this report the serial number of the right hearing aid is included.User has had the hearing aids for approximately a year.The user has not seen the hcp, instead her daughter called in to report the incident.User went to urgent care, and her daughter describes that the hearing aid melted down to the eardrum, however, there is very limited information on this.The user states that her ear hurts, and that she can't hear out of it.No pictures of hearing aid, or users ear available.No medical confirmation available.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded it is reported that the user experienced a burning sensation in her ear canal, after falling asleep with her completely-in the-canal hearing aid.The issue is only present on one ear.User has had the hearing aids for approximately a year.The user has not seen the hcp, instead her daughter called in to report the incident.User went to urgent care, and her daughter describes that the hearing aid melted down to the eardrum, however, there is very limited information on this.The user states that her ear hurts, and that she can't hear out of it.Clinical conclusion is that the issue could be due to an allergic reaction, or a poor physical fit of the hearing aid.Hearing aids are designed to have skin contact with the end user, the materials used in the hearing aids are biocompatible and a biological evaluated according to internal procedure.Based on the available information, it cannot be ruled out that the hearing aids have contributed to this reaction.Clinical evaluation: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Poor physical fit of hearing aids is identified in the risk analysis and mitigated to an acceptable level through modification of the hearing aid casing or a remake of the hearing aid.The user guide instructs the hearing aid to contact the hearing care professional if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion reference: limited information available.The device was not returned for investigation.Risk known, risk controls in place and checked.Deemed to be acceptable.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.No technical investigation was possible.Manufacturer's investigation is final.This is a final report.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded.It is reported that the user experienced a burning sensation in her ear canal, after falling asleep with her completely-in the-canal hearing aid.The issue is only present on one ear.User has had the hearing aids for approximately a year.The user has not seen the hcp, instead her daughter called in to report the incident.User went to urgent care, and her daughter describes that the hearing aid melted down to the eardrum, however, there is very limited information on this.The user states that her ear hurts, and that she can't hear out of it.Clinical conclusion is that the issue could be due to an allergic reaction, or a poor physical fit of the hearing aid.Hearing aids are designed to have skin contact with the end user, the materials used in the hearing aids are biocompatible and a biological evaluated according to internal procedure.Based on the available information, it cannot be ruled out that the hearing aids have contributed to this reaction.Clinical evaluation: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Poor physical fit of hearing aids is identified in the risk analysis and mitigated to an acceptable level through modification of the hearing aid casing or a remake of the hearing aid.The user guide instructs the hearing aid to contact the hearing care professional if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register conclusion reference: limited information available.The device was not returned for investigation.Risk known, risk controls in place and checked.Deemed to be acceptable.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.No technical investigation was possible.Manufacturer's investigation is final.This is a combined report.(b)(6) 2023: on follow up, the following has been changed.The clinical investigation concluded.It is reported that the user experienced a burning sensation in her ear canal, after falling asleep with her completely-in the-canal hearing aid.The issue is only present on one ear.User has had the hearing aids for approximately a year.The user has not seen the hcp, instead her daughter called in to report the incident.User went to urgent care, and her daughter describes that "the hearing aid melted down to the eardrum", however, the returned devices show no signs of melting.The user states that her ear hurts, and that she can't hear out of it.Clinical conclusion is that the issue could be due to an allergic reaction, and/or a poor physical fit of the hearing aid.Hearing aids are designed to have skin contact with the end user, the materials used in the hearing aids are biocompatible and a biological evaluated according to procedure #(b)(4) corp proc,biol evaluation.A generic material list is provided in #(b)(4) materials used in gn hearing products.Based on the available information, it cannot be ruled out that the hearing aids have contributed to this reaction.Clinical evaluation: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.The user guide includes a caution to consult the hearing care professional if irritation should occur.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Poor physical fit of hearing aids is identified in the risk analysis and mitigated to an acceptable level through modification of the hearing aid casing or a remake of the hearing aid.The user guide instructs the hearing aid to contact the hearing care professional if skin irritation occurs.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.The devices did not show any sign of melting.No further information avalable.This is a final report.
 
Event or Problem Description
It was reported ((b)(6) 2023) that the user experienced a burning sensation in her ear canal, after falling asleep with her completely-in the-canal hearing aid.The issue is only present on one ear.It is unknown which ear, in this report the serial number of the right hearing aid is included.User has had the hearing aids for approximately a year.The user has not seen the hcp, instead her daughter called in to report the incident.User went to urgent care, and her daughter describes that the hearing aid melted down to the eardrum, however the later received devices do not show any signs of melting.The user states that her ear hurts, and that she can't hear out of it.On follow up, it was reported- no pictures of hearing aid, or users ear available.No medical confirmation available.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17277576
Report Number3005650109-2023-00097
Device Sequence Number5086301
Product Code OSM
UDI-Device Identifier05708296207497
UDI-Public05708296207497
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberKE3CIC-W-MP
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale